Alert archive / Idaho / Frost Advisories in 2016
Frost Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at May 22, 2016, 2:19 PM MDT. It took effect at May 23, 2016, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2016, 2:19 PM MDT (20:19 UTC)
- In effect from
- May 23, 2016, 12:00 AM MDT
- Expired
- May 23, 2016, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
426 WWUS75 KPIH 222019 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 219 PM MDT SUN MAY 22 2016 IDZ021-230430- /O.NEW.KPIH.FR.Y.0004.160523T0600Z-160523T1500Z/ /O.CON.KPIH.LW.Y.0007.000000T0000Z-160523T0000Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 219 PM MDT SUN MAY 22 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY. * WINDS...SOUTHWEST WINDS AROUND 15 MPH WITH GUSTS UP TO 25 MPH WILL CREATE CHOP ON AMERICAN FALLS RESERVOIR THROUGH EARLY THIS EVENING. WINDS MAY BE BRIEFLY STRONGER IN OR NEAR ISOLATED THUNDERSTORMS. * TEMPERATURES...LOW TEMPERATURES WILL FALL TO 32 TO 36 DEGREES TONIGHT. * IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AMERICAN FALLS RESERVOIR. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IDZ017-020-230430- /O.NEW.KPIH.FR.Y.0004.160523T0600Z-160523T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG 219 PM MDT SUN MAY 22 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY. * TEMPERATURE...LOW TEMPERATURES WILL FALL TO 32 TO 36 DEGREES TONIGHT. * IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
540 WWUS75 KPIH 222341 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 541 PM MDT SUN MAY 22 2016 IDZ021-230745- /O.EXP.KPIH.LW.Y.0007.000000T0000Z-160523T0000Z/ /O.CON.KPIH.FR.Y.0004.160523T0600Z-160523T1500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 541 PM MDT SUN MAY 22 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... * TEMPERATURES...LOW TEMPERATURES WILL FALL TO 32 TO 36 DEGREES TONIGHT. * IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IDZ017-020-230745- /O.CON.KPIH.FR.Y.0004.160523T0600Z-160523T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG 541 PM MDT SUN MAY 22 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... * TEMPERATURE...LOW TEMPERATURES WILL FALL TO 32 TO 36 DEGREES TONIGHT. * IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
034 WWUS75 KPIH 230305 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 905 PM MDT SUN MAY 22 2016 IDZ017-020-021-231500- /O.CON.KPIH.FR.Y.0004.160523T0600Z-160523T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 905 PM MDT SUN MAY 22 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY... * TEMPERATURES...LOW TEMPERATURES WILL FALL TO 32 TO 36 DEGREES TONIGHT. * IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
964 WWUS75 KPIH 231502 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 902 AM MDT MON MAY 23 2016 IDZ017-020-021-231615- /O.EXP.KPIH.FR.Y.0004.000000T0000Z-160523T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 902 AM MDT MON MAY 23 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... INCREASED CLOUD COVER AND MORNING LOW TEMPERATURES TRENDING UP 1 TO 3 DEGREES SHOULD LIMIT ANY FROST DEVELOPMENT TUESDAY AND WEDNESDAY MORNINGS. ANY FROST WILL LIKELY BE IN THE LOWER ELEVATIONS OF THE CARIBOU HIGHLANDS AND CENTRAL MOUNTAINS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at May 22, 3:11 AM MDT, 11 hours 8 minutes earlier.
Area forecast discussion, May 22, 3:11 AM MDT, 11 hours 8 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 311 AM MDT SUN MAY 22 2016 .SHORT TERM...Today through Tuesday Night. Pesky upper level low pressure area that has been responsible for our recent cool and unsettled weather will track into southern Alberta by this afternoon, placing the region within broad southwest flow. As such, have hoisted a Lake Wind Advisory for the American Falls Reservoir. This is somewhat of a low-end advisory as winds struggle to meet the 15 mph threshold. Nonetheless, winds will be strong enough to create chop which will impact small crafts. Despite the fact the low is pulling away from the area, a combination of factors including favorable upslope flow across the Eastern Highlands, adequate low-level atmospheric moisture, a weak disturbance and daytime heating will once again induce showers and isolated thunderstorms. Showers and isolated thunderstorms will be most numerous over Highland areas, with the least coverage over the Snake Plain. Thunderstorms today will once again have the potential to produce small hail and strong wind gusts, and will be most prominent during the afternoon and early evening. Temperatures will be cold enough for patchy frost in valley locations Monday morning, but think the combination of moist soils, lack of calm winds and a few clouds should prevent widespread frost. Monday's sensible weather highlights will be vary similar to today's, with showers and isolated thunderstorms most numerous during the afternoon and early evening, and most prominent over Highland areas with precipitation coverage more limited across the Snake Plain. Precipitation coverage may be a bit enhanced when compared to Sunday given a boost in forcing aided by a stronger disturbance. Breezy afternoon and early evening winds are anticipated as well, strongest over the Snake Plain, albeit a bit less breezy than expected for Sunday. The theme of continued unsettled weather continues into Tuesday as a secondary upper level circulation meanders south along the CA coast. Showers and isolated thunderstorms are again expected, most numerous in the afternoon and early evening. Activity may be a bit more widespread than what is expected for Monday. Temperatures will warm a couple of degrees both days, mitigating any continued frost threat, but will remain below normal. AD/Hedges .LONG TERM...Wednesday through Sunday night. The Pac NW will continue to be dominated by upper trofs/lows thru the weekend. Both GFS and ECMWF in agreement. Some difference in the positioning of the deep upper low expected to move into the Pac NW on Fri...but the result will be the same. Scattered showers/isolated tstms during the aftn/eve over the mtns...and somewhat lesser coverage in the valleys. Overall coverage will decrease overnight through morning. Some hope for the Memorial Day weekend is with the upper low settling more south...precip chances are a little lower Sat and Sun. Temps will remain on the cool side. Hedges && .AVIATION...The large upper low over the Pac NW today will result in showers/tstms again...but mainly over the mtns. Activity in the Snake River Plain/eastern Magic Valley will be more isold. VFR conditions expected to prevail. SW winds will pick up this aftn. Hedges && .PIH Watches/Warnings/Advisories... Lake Wind Advisory from noon today to 6 PM MDT this evening for IDZ021. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:20 PM MDT | Special Weather Statement | PIH | Franklin | 40 min |
| May 22, 2:46 AM MDT | Lake Wind Advisory | PIH | 15 hr | |
| May 22, 3:40 PM MDT | Special Weather Statement | PIH | Oneida | 65 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.